MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HELICAL BLADE COUPLING SCREW; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HELICAL BLADE COUPLING SCREW; MISC ORTHO SURGICAL INSTR
Catalog Number 357.377
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not expected to be returned for manufacturer review/investigation.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Additionally, device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, patient underwent surgery an initial trochanteric fixation nail.Intraoperative during the implantation of an unknown helical blade into the patient, the proximal end of both the helical blade inserter and helical blade coupling screw broke off.The broken pieces from both devices broke off at the same time and fell onto the floor.There were no fragments from either device that fell into the patient.The surgeon attached a universal chuck with t-handle to the remaining portion of the coupling screw to finish implanting the helical blade.The entire helical blade was fully implanted into the patient.There was no malfunction with the helical blade or universal chuck with t-handle.There was about a few minutes delay in the surgery.The procedure was completed successfully, with only a few minutes delay in surgery.There was no patient harm.The patient remained in stable condition.Concomitant devices reported: universal chuck with t-handle (part# 393.10, lot# unknown, quantity 1) ; nail head elem- tfn helical blade (part# unknown, lot# unknown, quantity 1) ; impaction inst: hammer/mallet- tr (part# unknown, lot# unknown, quantity 1) ; this report is for one (1) helical blade coupling screw.This is report 2 of 2 for (b)(4).

Brand Name
HELICAL BLADE COUPLING SCREW
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7437608
Report Number2939274-2018-51780
Device Sequence Number1417055
Product Code LXH
UDI-Device Identifier10886982196088
UDI-Public(01)10886982196088
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.377
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/27/2018
Initial Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1